Following open heart surgery, I was put on Metoprolol. I was tried all the time and had strong head rushes and fainting spells. Recently I was changed to Verapamil as this was believed to have less impact on my lungs. I continued to have bad head rushes and fainting spells. Some of the faints were serious.
I take a water pill and I may have over did it. My doctor said the problem was dehydration. I tried to regulate the amount based upon the swelling in my ankles. I now allow some swelling in my ankles but continue to have the fainting spells. My doctor now believes it is due to low blood pressure. My home readings have been in the 165/95 range.
I now make sure I take plenty of fluids and exercise and stretch before getting out of a seat or out of bead. So far so good.
@ronbee, glad to see you back with us. Abandoning Metoprolol turns out to be in line with current advice against this medication, which is effective in a declining number of sitautions. Verapamil is a calcium channel blocker which softens up your distal arteries to allow your blood pressure to relax a bit. What “water pill” are you taking and at what dosage?
Are you able to see your way clear to get second opinions on your medications? What you’re telling us seems to me to be out of kilter. For example, how can a bp reading of 165/95 be regarded as “low blood pressure?” Are you comfortable deciding by yourself what your dosage should be for your diuretic? Does you doctor have any advice about this? If you’re relying on a heart surgeon for a long-term program, I’d suggest that you think about talking to a cardiologist and/or a nephrologist.
Your bottom line looks good: plenty of fluids, exercise, and stretch before standing up. That’s where you want to be 24/7 I assume.